Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48 .

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Projective groups of degree less than $4p/3$ where centralizers have normal Sylow $p$-subgroups
HTML articles powered by AMS MathViewer

by J. H. Lindsey PDF
Trans. Amer. Math. Soc. 175 (1973), 233-247 Request permission

Abstract:

This paper proves the following theorem: Theorem 1. Let $\bar G$ be a finite primitive complex projective group of degree n with a Sylow p-subgroup $\bar P$ of order greater than p for p prime greater than five. Let $n \ne p,n < 4p/3$, and if $p = 7,n \leqslant 8$. Then $p \equiv 1 \pmod 4,\bar P$ is a trivial intersection set, and for some nonidentity element $\bar x\;in\;\bar G,C(\bar x)$ does not have a normal Sylow p-subgroup.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 20D20
  • Retrieve articles in all journals with MSC: 20D20
Additional Information
  • © Copyright 1973 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 175 (1973), 233-247
  • MSC: Primary 20D20
  • DOI: https://doi.org/10.1090/S0002-9947-1973-0310056-0
  • MathSciNet review: 0310056